Hail, Cherokee
- When
- April 25, 2:07 PM CST
- Where
- Cherokee County, Scammon
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.280, -94.820
Thunderstorms produced hail in Cherokee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms produced hail in Cherokee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 25, 11:47 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT WED APR 25 2007 .DISCUSSION... CLOUD COVER HAS BEGUN TO BREAK UP A BIT IN SE KS/W MO/NE OK. THIS HAS LED TO BETTER INSOLATION AND TEMPS EDGING INTO THE 70S. SOUNDINGS SENT AT 12Z...15Z AND NOW 18Z SHOWING A SLOWLY DESCENDING FREEZING LEVEL WITH WET BULB ZERO VALUES IDEAL FOR HAIL PRODUCTION. AS HEATING CONTINUES...CONVECTIVE TEMPS WILL BE REACHED BY MID AFTERNOON. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE WITH THIS ACTIVITY. LARGE HAIL WILL CERTAINLY BE THE PRIMARY RISK GIVEN FREEZING LEVELS/WET BULB ZERO HEIGHTS. A WATCH IS ANTICIPATED FOR WESTERN PORTIONS OF THE FA. THIS ACTIVITY WILL LARGELY BE DIURNALLY DRIVEN...THUS A GRADUAL TAPERING OFF IS EXPECTED THIS EVENING...WITH ADDTL AREAS OF -SHRA DEVELOPING NEAR THE UPPER LOW THAT IS PROGGED TO MOVE INTO THE AREA TONIGHT. GAGAN && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY FORECAST CONCERNS REVOLVE AROUND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MVFR CIGS HAVE BROKEN AND LIFTED A BIT WITH MIXING. STILL COULD SEE A TRANSIENT HIGH END MVFR CIG LEVEL SEEP IN ONCE IN A WHILE...BUT NOT A MAJOR CONCERN. OF MORE IMPORTANCE IS TSRA BEGINNING TO DEVELOP IN THE WARM SECTOR AHEAD OF THE SFC LOW OVER SE KS. STORMS HAVE BEGUN TO FIRE AND WILL EVENTUALLY APPROACH JLN AND SGF THIS AFTERNOON. HAVE MAINTAINED VCTS WORDING GIVEN UNCERTAINTY IN TIMING...HOWEVER WILL UPDATE AS RADAR TRENDS DICTATE. HAIL WILL BE A CONCERN WITH THIS ACTIVITY. TONIGHT...THE UPPER LOW OVER KANSAS WILL SLOWLY...BUT STEADILY... SHIFT TO THE EAST. LARGE AREA OF INITIALLY MVFR...THEN IFR CIGS HAVE BEEN OBSERVED WITH THE CLOUD DECK ON THE BACK SIDE OF THIS LOW. HAVE TAKEN AN INITIAL STAB AT LOWERING CIGS WITH WINDS SHIFTING OVERNIGHT. HAVE INCLUDED A MENTION OF -SHRA AS WELL. IFR CIGS ARE EXPECTED TO PERSIST WELL INTO THURSDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED APR 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED APR 25 2007 ...SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH... HAIL TO THE SIZE OF GOLF BALLS... DAMAGING WIND IN EXCESS OF 60 MPH... ISOLATED TORNADOES AND... LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WITH LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ACROSS MUCH OF THE OZARKS FROM THE LATE MORNING THROUGH THE EVENING. THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN EXCESS OF 70 MPH...AND ISOLATED TORNADOES OVER SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI AFTER 2 PM INTO THE EVENING. LOCALIZED FLOODING WILL ALSO BE POSSIBLE THROUGHOUT THE OZARKS IN LOW LYING AREAS...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINFALL AND FLOODING DURING YESTERDAYS HEAVY RAIN. DISCUSSION: A STRONG SURFACE LOW PRESSURE SYSTEM WILL TRACK EASTWARD ACROSS SOUTHERN KANSAS TODAY AND INTO SOUTHWEST MISSOURI BY EARLY THIS EVENING. A WARM FRONT WILL EXTEND EASTWARD FROM THE LOW ACROSS CENTRAL MISSOURI WITH A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW INTO EASTERN OKLAHOMA. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST KANSAS... EASTERN OKLAHOMA AND WESTERN MISSOURI AHEAD OF THE COLD FRONT THIS AFTERNOON. ENOUGH INSTABILITY IS AVAILABLE ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI TO SUPPORT SEVERE THUNDERSTORMS. IN ADDITION ENOUGH WIND SHEAR...OR THE CHANGE IN WIND SPEED AND DIRECTION WITH HEIGHT...WILL BE PRESENT OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI TO SUPPORT ISOLATED TORNADO DEVELOPMENT. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE EASTERN OZARK AFTER 3PM...WITH HAIL TO THE SIZE OF QUARTERS THE PRIMARY SEVERE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THURSDAY MORNING AS THE LOW PRESSURE SHIFTS EAST OF THE AREA INTO EASTERN MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ANOTHER UPPER DISTURBANCE WILL PUSH THROUGH THE AREA ON FRIDAY AND FRIDAY NIGHT BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 E FILLEY 37.76N 93.93W
04/24/2007 CEDAR MO LAW ENFORCEMENT
LOW WATER CROSSING AT HIGHWAY 7 AND ROUTE BB IN THE
VICINITY OF PRONG CREEK UNDER WATER.
&&
GAGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FLASH FLOOD 1 SE DUENWEG 37.07N 94.40W
04/24/2007 JASPER MO FIRE DEPT/RESCUE
COUNTY ROADS NEAR DUENWEG WERE CLOSED DUE TO FLOODING.
SPECIFICALLY, COUNTY ROAD 190 WAS CLOSED, JUST SOUTHEAST
OF THE CITY OF DUENWEG, AND ANOTHER WAS CLOSED ON APPLE
ROAD WEST OF COUNTY ROAD 160.
&&
JLTPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG GOLDEN CITY 37.39N 94.09W
04/24/2007 BARTON MO EMERGENCY MNGR
WIND DAMAGE FROM 2W TO 1N OF GOLDEN CITY. ONE HALF MILE
WIDE PATH OF DAMAGE. POSSIBLE TORNADO. THREE STRUCTURES
AND ONE HOME DAMAGED. A FEW TREES DOWN. NO INJURIES.
0620 PM TSTM WND DMG NEVADA 37.84N 94.35W
04/24/2007 VERNON MO LAW ENFORCEMENT
SMALL LIMBS AND LIGHT POLE DOWN.
0643 PM FLASH FLOOD LAMAR 37.49N 94.28W
04/24/2007 BARTON MO LAW ENFORCEMENT
LOW LYING ROADS UNDER WATER. 1.4 INCHES OF RAINFALL IN
THE PAST HOUR.
0651 PM FLASH FLOOD 1 SE DUENWEG 37.07N 94.40W
04/24/2007 JASPER MO FIRE DEPT/RESCUE
COUNTY ROADS NEAR DUENWEG WERE CLOSED DUE TO FLOODING.
SPECIFICALLY, COUNTY ROAD 190 WAS CLOSED, JUST SOUTHEAST
OF THE CITY OF DUENWEG, AND ANOTHER WAS CLOSED ON APPLE
ROAD WEST OF COUNTY ROAD 160.
0651 PM FLASH FLOOD CARTHAGE 37.18N 94.31W
04/24/2007 JASPER MO LAW ENFORCEMENT
LOCALIZED FLOODING IN LOW LYING AREAS DURING THE PAST ONE
AND ONE HALF HOURS.
0700 PM FLASH FLOOD NEOSHO 36.87N 94.37W
04/24/2007 NEWTON MO LAW ENFORCEMENT
OVER ONE FOOT OF WATER OVER A FEW ROADS IN THE CITY OF
NEOSHO. MCCORD ROAD AND BRINKS ROAD ARE CLOSED.
0701 PM HEAVY RAIN CARTERVILLE 37.15N 94.44W
04/24/2007 M2.00 INCH JASPER MO CO-OP OBSERVER
TWO INCHES OF RAIN SINCE 530 PM.
0733 PM TSTM WND DMG FAIR PLAY 37.63N 93.57W
04/24/2007 POLK MO EMERGENCY MNGR
TREES DOWN BLOCKING ROADWAYS IN THE CITY OF FAIR PLAY.
0744 PM TSTM WND DMG 2 S BOLIVAR 37.59N 93.41W
04/24/2007 POLK MO EMERGENCY MNGR
TREES DOWN ON SOUTH SIDE OF BOLIVAR.
0800 PM FLASH FLOOD 1 E FILLEY 37.76N 93.93W
04/24/2007 CEDAR MO LAW ENFORCEMENT
LOW WATER CROSSING AT HIGHWAY 7 AND ROUTE BB IN THE
VICINITY OF PRONG CREEK UNDER WATER.
0800 PM FLASH FLOOD 3 N HURLEY 36.97N 93.50W
04/24/2007 STONE MO LAW ENFORCEMENT
HIGHWAY M FLOODED FROM 800-830 PM.
0800 PM FLASH FLOOD STOCKTON 37.70N 93.80W
04/24/2007 CEDAR MO LAW ENFORCEMENT
WARD ST. IN STOCKTON FLOODED. ROAD NOW OPEN.
0800 PM HEAVY RAIN CARTHAGE 37.18N 94.31W
04/24/2007 M2.81 INCH JASPER MO CO-OP OBSERVER
STORM TOTAL RAINFALL THROUGH 800 PM.
0825 PM HEAVY RAIN 5 SW SPRINGFIELD 37.15N 93.35W
04/24/2007 E1.00 INCH GREENE MO BROADCAST MEDIA
ONE INCH OF RAINFALL WITHIN THE LAST 15 MINUTES.
0845 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
04/24/2007 GREENE MO NWS EMPLOYEE
ROAD CLOSED EARLIER THIS EVENING AT SUNSHINE AND WEST
BYPASS.
0852 PM HAIL ROGERSVILLE 37.12N 93.06W
04/24/2007 E0.75 INCH WEBSTER MO AMATEUR RADIO
ALSO ESTIMATED 40 MPH WINDS.
0905 PM HEAVY RAIN SPRINGFIELD 37.20N 93.29W
04/24/2007 M2.25 INCH GREENE MO PUBLIC
MEASURED ON THE NORTH SIDE OF SPRINGFIELD.
1055 PM FLASH FLOOD CARTHAGE 37.18N 94.31W
04/24/2007 JASPER MO LAW ENFORCEMENT
ONGOING FLOODING ON HWY 37 1 MILE NORTH OF AVILLA AND IN
JOPLIN AT 120 AND BASELINE. THERE WERE OTHER REPORTS OF
FLOODING IN RURAL AREAS.
1110 PM FLASH FLOOD GOODSON 37.70N 93.25W
04/24/2007 POLK MO LAW ENFORCEMENT
FLOODING AT C AND H HIGHWAY.
&&
GAGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT WED APR 25 2007 MOZ066-251745- VERNON- 1216 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEVADA...AND MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1218 PM CDT WED APR 25 2007 KSZ073-251800- BOURBON- 1218 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 100 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 6 MILES WEST OF FORT SCOTT...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 121 PM CDT WED APR 25 2007 KSZ073-097-101-MOZ055>057-066>069-077>081-088>096-101>105-252030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE- GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD- BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...JOPLIN...CARTHAGE... GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 121 PM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 187 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 26 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MILLER MORGAN ST. CLAIR IN SOUTHWEST MISSOURI BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA... AVA...BAXTER SPRINGS...BOLIVAR...BRANSON...BUFFALO...CAMDENTON... CARTHAGE...CASSVILLE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS... ELDON...FORSYTH...FORT SCOTT...GAINESVILLE...GALENA... GREENFIELD...HERMITAGE...JOPLIN...KIMBERLING CITY...LAKE OZARK... LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA... OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...PITTSBURG... REPUBLIC...ROGERSVILLE...SPRINGFIELD...STOCKTON...THEODOSIA... VERSAILLES AND WARSAW. WISE
The Springfield radar (KSGF), 126 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30471.